Skip to content
Includes Expert Content
Effexor withdrawal hell
avatar
Weaver75 posted:
After 6 months of slowly stepping down from 150mg/day, I am on day 3 of no meds and I am miserable. Nausea, hot/cold sweats, constant body "pulses" and I feel like I am going to burst into tears at any moment. This is so horrible. Does anyone know how long it takes to get through the withdrawal? I feel like I need to take a week off of work because I almost can't function. I honestly now know what it is like for addicts. I HATE this medication! I feel like I'm going crazy!
Reply
 
avatar
echamplin responded:
I will need to confirm this, but it may take up to a month for the withdrawals to fully subside, varying from person to person.
 
avatar
Patricia Farrell, PhD responded:
Some medications, and this is one of them, take quite awhile to be completely gone and for your body to adjust to the lack of it. Each person's body will adjust in its own time and your doc should be helping with this.
 
avatar
Weaver75 replied to Patricia Farrell, PhD's response:
Thank you to both of you for your replies. The doctor's only suggestion was to put me back on the medication at 10mg and do 2 more months of weening off. Now that I know the full power these chemicals have on my body, I just want it out of my body completely. So I guess I'll suffer through the withdrawal.
 
avatar
Patricia Farrell, PhD replied to Weaver75's response:
I hope it gets better.
 
avatar
JenEB replied to Weaver75's response:
OMG, you took 6 months to ease off? My doctor told me 4 weeks. I was on 75 mg and took 3 pills a day. I went to 2 pills a day for two weeks, then 1 pill a day for 2 weeks. The first day off, I was fine. But then day two off I woke up hurting all over. I took my other meds, showered and was heading to get dressed, then ended up kissing porcelan. Next day I got as far as getting dressed (same routine to this point), then backing to kissing procelan. The next day I went through the same routine, and made it to the car and was backing out of the carport to head to work, and had to run for the bathroom. The doctor's answer via his assistant was, "maybe you have a virus, could be the withdrawl but most likely a virus." Ya, right. Personally I don't think the doctors really know how nasty Effexor is when they describe it! Anyway I've been off it a week and 2 days completly and don't feel too bad. Unfortunately I may or may not have fibromyalga and all the pain that goes with it (most likely it's EDS) and bad arthritus so I have to take a pain killer and it does help things in general. Hang in there Weaver, we're all pulling for you!
 
avatar
doxielover10 replied to Weaver75's response:
I just answered a number of questions that were posted for us to answer.

The idiot who put me on Effexor was told I was bipolar, I hated that drug with a passion. It took 6 months for it to get out of my system.

BTW drugs like Lithium stay in your bones for years, other drugs do too.

A witty woman is a treasure; a witty beauty is a power.
George Meridith


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Embracing Today
Hello All, With each day that GOD gives us, lets view it as a day of opportunity to begin to embrace self in all forms. Today is the day of ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.